How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Jennifer PA-C Your Own Question
Jennifer PA-C
Jennifer PA-C, PA
Category: Health
Satisfied Customers: 142
Experience:  Physician Associate, Masters of Health Science, 7years exp Internal Medicine
2311072
Type Your Health Question Here...
Jennifer PA-C is online now
A new question is answered every 9 seconds

I have a very itchy nose inside (the left side) . Ive ...

This answer was rated:

I have a very itchy nose inside (the left side) . I've taken everything Nystatin, antibiotics nasonex etc. nothing is working! I've also developed some kind of scaly patch on the outside of my nose as well, and it's quite itchy! Im now using tea tree oil, and I've been eating Raw local honey to help with allergies! i just feel like im a mess and cant get rid of this itch! what do i do? I seem to always be sniffing, as I have a lot of post nasal drip, but my nose turns beet red for no reason! Im just so tired of going to the allergist and then to the dermotologist, as I am not getting any relief! I believe it's the membrane inside that is dry and itchy! I need for it to go away, then I would feel great!
Have you tried bactroban cream in particular?
Staph aureus is a common bacteria found in the nose that can cause infection on the skin. Impetigo is the result, a honey combed appearing rash around the nose but sometimes around the mouth and other parts of the body. Impetigo is very difficult to get rid of and takes consistent use of bactroban cream in order to eradicate and relieve symptoms.
Also if you have persistent itching inside the nose and there is any lesion inside the nose you should have a biopsy to rule out any more concerning diagnoses such as skin cancer.
Customer: replied 10 years ago.
Reply to Jennifer PA-C's Post: I've been going to the allergist for quite some time now, and I believe they did a culture that came out neg! woudnt the Dr. have told me if I had a staph infection? I tried going for allergiy shots, but I seem to have some type of reaction the next day, where I feel like I cant breathe. I dont know if it's when I have my coffee the next morning along with having the shots the day before, maybe it's not a good mix, but my heart starts racing and I have a feeling of not being able to breathe. I have tried bactroban before also, claritin, zyrtec etc. It's very persistant, but only effects the left side! Outside as well! Im kinda worried now that you say a staph, because why wouldnt the Dr. have told me that already? That would be a serious thing, and if I do have one, I will ring his neck!
In terms of a staph infection such as impetigo the doctor would certainly have talked to you about this. The fact that you have been treated with bactroban means that they have considered staph aureus as a possible source for your itching.
Certainly allergies can cause your symptoms but using nasonex correctly and "trying it" are two very different things. When someone uses nasonex it is important to have your nose to the ground when spraying it and to use it regularly for at least 2 weeks before expecting any relief. Sometimes other nasal sprays that are alcohol free such as nasacort AQ or rhinocort AQ can be better as alcohol can have an obvious drying effect to the nasal membranes.
The same goes for bactroban, trying it and using it regularly every single day for a couple of weeks may produce results if in fact impetigo is the problem.
There is also something called lichen simplex chronicus that is a result of chronic itching. Chronic itching for whatever cause to an area can cause lichenification or thickening of the skin in that area which then becomes intensely itchy and this will cause a vicious cycle. Studies show that topical cortisone cream can sometimes help break the cycle.
While a staph infection can be serious the type that you have is likely not, so there is nothing to worry about or to wring your doc's neck about!
Also culture and biopsy are two different things. If this persists you need a biopsy.
Customer: replied 10 years ago.
Reply to Jennifer PA-C's Post: I just spoke to the Dermotologists office and they said because my culture was neg, it would be neg for a staph infection also. My allergist did go up my nose with a scope (with a light on it) and said there are no polyps, and that there is no cancer either, so I just dont know what to do! I fi could get some relief, I wouldnt need to scratch it!
Customer: replied 10 years ago.
Jennifer, It's almost like my sinuses drain (down the back of my throat (post nasal drip, and it also runs inside the left of my nose! It collects on the membrane and itches! maybe Im allergic to myself! Please tell me what to do to stop this itch! I think the Dr. gave me bactroban because he felt it was a fungal infection! I even got rid of my acrylic nails, cause he told me that could be thecause! I am also in menopause~maybe this is hormonal? Please help me stop the itching!
I do not believe hormonal changes could cause itching in your nose. I am afraid I am not quite sure what to reccomend. If it is from nasal dryness I would recommend using vaseline and nasal saline to moisturize the area. Also make sure you have a humidifier in your bedroom to help keep your mucous membranes moist.
Make sure you have labs checked for any autoimmune diseases such as underactive thyroid or sjogren's which can lead to dry skin, dry eyes or mouth.
Once again I would reccomend some sort of regular use of a nasal steroid spray such as nasacort aq and if claritin and such does not help perhaps singulair can help with the allergies.
Atarax is a potent antihistamine which has a sedating effect and can help with stopping the itching,particulary in the evening so perhaps you could get some sleep.
Also as I mentioned a steroid ungt like diprolene may help as well.
At this point your anxiety regarding this issue, which is quite understandable by the way, may be making things worse for you. There is a condition called neurodermatitis which results from anxiety. I am not by any means saying that this is what caused the problem, but I am saying at this point it could be contributing to it and perhaps a medication that relieves anxiety may help stop the scratch itch cycle.
Jennifer PA-C and 3 other Health Specialists are ready to help you

Related Health Questions